# SDR 2002UALA00759

- Difficulty date: March 9, 2002
- Submitted: May 14, 2002
- Operation: Air carrier
- Aircraft: N117UA
- Make and model: Boeing 747422
- Aircraft serial: 28810
- Aircraft time: 13,772 hours, 1,767 cycles
- Engine: Pwa PW4056
- Engine time: 13,772 hours, 1,767 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Part serial: C27856
- Condition: Failed
- Location: Nr 1 Engine
- Part time: 13,772 hours, 1,767 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: R
- Precautionary procedure: J, A

## Discrepancy

STALL ON TAKEOFF CONFIRMED NR 1 ENGINE POSITION 3 LOUD BANGS.  WINDS 2820 TO 40 SFOLM-EMC LANZA PER CREW VERBAL 3 BANGS AT 300 FEET AGL EPR 1.51 V2 184 APRX 190 KNOTS NO ENGINE PARAMETER CHANGES NOTED AT TIME OF STALL OR AFTER ALL ENGINES RAN NORMAL.  ENGINE EXPERIENCED A GROUP 3 SURGE.  SURGE IS CAUSED BY EXCESSIVE BLADE TIP CLEARANCES IN THE HPC REAR STAGES.  ENGINE WAS REMOVED AND PERFORMED TEST-21 AND FAILED.  THE COMPRESSOR WILL BE OVERHAULED.
